Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2016, 7:38 PM CDT for Lipscomb County, Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2016, 7:38 PM CDT (00:38 UTC)
- Expired
- May 23, 2016, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:43 PM CDT | HAIL 1.5 | 6 E Wolf Creek Park, TX | |
| May 23, 8:05 PM CDT | HAIL 1.5 | 4 Sw Darrouzett, TX | LATE REPORT OF PING PONG BALL SIZED HAIL WITH A THUNDERSTORM THAT PASSED OVER AT 0805 PM CDT. |
| May 23, 8:10 PM CDT | HAIL 2.5 | Darrouzett, TX | |
| May 23, 8:15 PM CDT | HAIL 2 | Darrouzett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2915 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 15.2
The text
As transmitted.
862
WUUS54 KAMA 240038
SVRAMA
TXC295-240130-
/O.NEW.KAMA.SV.W.0133.160524T0038Z-160524T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WOLF CREEK PARK...OR 12 MILES WEST OF LIPSCOMB...MOVING NORTHEAST AT
30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3628 10005 3610 10048 3615 10055 3635 10054
3650 10042 3650 10015
TIME...MOT...LOC 0037Z 222DEG 27KT 3623 10050
HAIL...1.50IN
WIND...<50MPH
$$
BRB5 follow-up statements
441
WWUS54 KAMA 240044
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT MON MAY 23 2016
TXC295-240130-
/O.CON.KAMA.SV.W.0133.000000T0000Z-160524T0130Z/
LIPSCOMB TX-
744 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL LIPSCOMB COUNTY...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
LIPSCOMB...MOVING NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FOLLETT AND DARROUZETT.
TRAINED WEATHER SPOTTERS REPORTED HAIL UP TO GOLF BALL SIZE EARLIER
WITH THIS STORM. THE STORM HAS SINCE WEAKENED AND IS LIKELY ONLY
PRODUCING HAIL UP TO QUARTER OR HALF DOLLAR SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3615 10047 3623 10055 3634 10054 3650 10037
3650 10015 3632 10007
TIME...MOT...LOC 0042Z 233DEG 31KT 3626 10046
HAIL...1.25IN
WIND...<50MPH
$$
BRB641
WWUS54 KAMA 240052
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT MON MAY 23 2016
TXC295-240130-
/O.CON.KAMA.SV.W.0133.000000T0000Z-160524T0130Z/
LIPSCOMB TX-
752 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN LIPSCOMB COUNTY...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF
DARROUZETT...OR 10 MILES NORTHWEST OF LIPSCOMB...MOVING NORTHEAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FOLLETT AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3622 10040 3633 10054 3634 10054 3647 10040
3650 10037 3650 10015 3636 10009
TIME...MOT...LOC 0052Z 228DEG 30KT 3632 10042
HAIL...1.00IN
WIND...<50MPH
$$
BRB472
WWUS54 KAMA 240104
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT MON MAY 23 2016
TXC295-240130-
/O.CON.KAMA.SV.W.0133.000000T0000Z-160524T0130Z/
LIPSCOMB TX-
804 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN LIPSCOMB COUNTY...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARROUZETT...OR
12 MILES NORTH OF LIPSCOMB...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE... FOLLETT AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3628 10032 3640 10047 3650 10037 3650 10015
3639 10010
TIME...MOT...LOC 0104Z 223DEG 29KT 3640 10034
HAIL...1.75IN
WIND...<50MPH
$$
BRB527
WWUS54 KAMA 240112
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT MON MAY 23 2016
TXC295-240130-
/O.CON.KAMA.SV.W.0133.000000T0000Z-160524T0130Z/
LIPSCOMB TX-
812 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LIPSCOMB COUNTY...
AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DARROUZETT...OR
14 MILES NORTH OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
FOLLETT AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3633 10026 3645 10042 3650 10037 3650 10015
3641 10011
TIME...MOT...LOC 0112Z 222DEG 27KT 3645 10029
HAIL...2.50IN
WIND...<50MPH
$$
BRB112
WWUS54 KAMA 240133
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT MON MAY 23 2016
TXC295-240142-
/O.EXP.KAMA.SV.W.0133.000000T0000Z-160524T0130Z/
LIPSCOMB TX-
833 PM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3633 10026 3645 10042 3650 10037 3650 10015
3641 10011
TIME...MOT...LOC 0130Z 222DEG 27KT 3645 10029
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:01 PM CDT, 37 minutes earlier.
Area forecast discussion, May 23, 7:01 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
701 PM CDT MON MAY 23 2016
.Update...
Just transmitted an area extension to the Tornado Watch to include
Ochiltree, Roberts, and Beaver counties. Recent radar trends have
indicated intensification of convection in Roberts and Lipscomb
counties. This is near the portion of the dryline that bends back to
the northeast extending from near Borger, to just south of Perryton
to near Slapout. This portion of the dryline is not retreating as
quickly as further south and so the threat probably will not make it
too far into Ochiltree and Beaver counties. Recent uptick in this
convection may primarily be driven by moisture convergence along this
segment of the dryline and perhaps very weak ascent from subtle
shortwave passing to our north over the Central High Plains.
Otherwise, thoughts from previous Mesoscale Discussion have not
changed.
BRB
&&
.Prev Discussion... /Issued 643 PM CDT MON MAY 23 2016/
Aviation...
Any thunderstorms this evening expected to remain east of all
terminals. Retreating dryline will cause surface winds to return to
a southerly or southeasterly direction early this evening. Generally
clear sky expected overnight with no visibility restrictions
foreseen. Southwest surface winds resume early Tuesday with gusts
in the 25 to 30 knot range by afternoon. Thunderstorms Tuesday
afternoon expected to remain east of all terminals. VFR forecast
continues next 24 hours.
Cockrell
Prev Discussion... /Issued 609 PM CDT MON MAY 23 2016/
Mesoscale Update...
Recently tweeted image NSSL sounding shows weak capping and implied
small CIN from just south of Wellington. This fits trends in WV
imagery of drying/subsidence and short term guidance of very subtle
mid-level height rises. Typical diurnal cycle of the dryline from
density differences of the two separate air masses has resulted in
the onset of westward movement of the dryline. This is being
augmented/enhanced just south of our forecast area near Silverton and
Floydada, with recent westward acceleration of the fineline noted on
radar over this area. Further north another echo has been observed on
radar just west of Clarendon in an area of enhanced CU/TCU seen in
visible satellite. This may be a result of maximized low-level
moisture convergence along the dryline since this portion of the
dryline is retreating very slowly relative to the rest of the
dryline. This seems to be the most likely area for convection early
this evening. Optimism on additional convection further north across
the eastern Texas Panhandle is waning given the above stated trends.
If a storm can sustain hail, wind and tornadoes remain a threat.
BRB
Prev Discussion... /Issued 448 PM CDT MON MAY 23 2016/
Discussion...
The primary challenge for this forecast will again be diurnal cycle
of the dryline each day and thunderstorm potential. See previously
issued mesoscale discussion for convective/severe potential this
afternoon and evening. Additional updates will be sent based on
observational trends and short term guidance.
One additional short term concern is additional heavy rain in the
eastern Texas Panhandle and we have decided to issue a small Flash
Flood Watch for two counties to account for this. Many areas of
Donley and Collingsworth counties received around 2 inches of rain
and locally higher. Flash flooding occurred last evening and
additional flash flooding may occur with any heavy rain producing
thunderstorms. GPS precipitable water values from Childress site show
marked decrease in values from this time yesterday, at least
partially due to 0-2 km layer average trajectories from convectively
overturned air mass to our southeast from overnight, and partially
from veering aloft and drier mid-levels. Nevertheless, best estimates
are 1-1.25 inch PWAT values which will be supportive of heavy rain.
Bunkers storm motions for right-mover supercells is faster than
yesterday but still relatively slow.
No significant changes were needed to the previous forecast. The
trough in the west will gradually move toward our area with mid-
level flow gradually increase. Dryline should mix east again
tomorrow afternoon and slow once it moves east of the caprock into
deeper moisture. Ahead of the dryline MLCAPE values could rise to
very high levels (~4,000+ J/KG) supporting severe thunderstorm
potential. Mid-level flow of 25-30 knots particularly impressive low
level backed south-southeasterly flow should yield 35-40 knots 0-6 km
bulk shear, sufficient for storm organization and persistence. Flow
near the equilibrium level should be stronger than previous days as
upper jet seen on 1.5 PVU surface overspreads the region. This should
lead to larger storm depth shear values which should favor
supercells that are slightly less HP with greater potential for
significant hail sizes (stronger anvil layer winds). Neutral to
possibly slightly increasing mid-level heights is one potential
negative and could at least keep activity isolated. We will watch
trends and observational data as the time nears for possible
perturbations aloft that may aid in convective development.
Dryline should become more synoptically-active and mix far enough on
Wednesday but could be barely in the eastern Panhandles Thursday for
a threat of more thunderstorms. We will watch the trends of the
guidance and make adjustments as this potential nears. If the main
upper trough slows/deepens, there would be a better chances for more
of the eastern Panhandles to be involved. Thunderstorms may be
possible at least across the northern Texas Panhandle and Oklahoma
Panhandle Friday until this upper trough moves east. Not much of a
cold surge is expected in the wake of this trough and as another
western CONUS trough deepens next weekend, low-level response should
quickly bring better moisture back into the Panhandles and at least
subtle lift should be sufficient for thunderstorms again by Sunday.
Medium range guidance differs on timing of subtle shortwaves embedded
within the larger trough so details are not clear at this time range
but confidence is expected to increase later this week.
BRB
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Tuesday for the following
zones: Collingsworth...Donley.
OK...NONE.
&&
6/17Hazardous weather outlook, May 23, 4:13 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON MAY 23 2016 OKZ001>003-TXZ001>020-240915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 413 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH EARLY TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. HEAVY RAINFALL WITH SLOW MOVING STORMS COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY FORM ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND ACROSS THE NORTHERN PANHANDLES FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH EARLY TONIGHT. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TUESDAY.
In the hours before
Local storm report, May 23, 6:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL HOWARDWICK 35.04N 100.91W
05/23/2016 E1.00 INCH DONLEY TX TRAINED SPOTTER
QUARTER SIZE HAIL LASTED FROM 624 PM TO 626 PM.
&&
EVENT NUMBER AMA1600468
BRBSpecial weather statement, May 23, 6:52 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT MON MAY 23 2016 TXZ019-020-240015- DONLEY TX-COLLINGSWORTH TX- 652 PM CDT MON MAY 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH AND SOUTHERN DONLEY COUNTIES UNTIL 715 PM CDT... AT 651 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRICE...OR 12 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARENDON...HEDLEY AND LELIA LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL TEXAS. LAT...LON 3504 10085 3486 10043 3475 10065 3475 10105 TIME...MOT...LOC 2351Z 216DEG 28KT 3475 10090 NF
Special weather statement, May 23, 7:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT MON MAY 23 2016
TXZ004-009-240030-
ROBERTS TX-OCHILTREE TX-
700 PM CDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 730 PM CDT...
AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21
MILES NORTHWEST OF MIAMI...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROBERTS
AND SOUTHEASTERN OCHILTREE COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3574 10087 3582 10109 3586 10109 3628 10088
3611 10054 3596 10054
TIME...MOT...LOC 2359Z 219DEG 21KT 3594 10088
NFLocal storm report, May 23, 7:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LELIA LAKE 34.90N 100.77W
05/23/2016 E1.00 INCH DONLEY TX PUBLIC
RECEIVED VIA TWITTER.
&&
EVENT NUMBER AMA1600469
BRBLocal storm report, May 23, 7:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 6 WNW HEDLEY 34.90N 100.76W
05/23/2016 E1.00 INCH DONLEY TX PUBLIC
RECEIVED VIA TWITTER.
&&
EVENT NUMBER AMA1600470
BRBLocal storm report, May 23, 7:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 E LELIA LAKE 34.90N 100.75W
05/23/2016 E1.00 INCH DONLEY TX AMATEUR RADIO
MOSTLY NICKEL SIZE HAIL WITH A FEW QUARTERS MIXED IN.
&&
EVENT NUMBER AMA1600471
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Special Weather Statement | AMA | Roberts | 30 min |
| May 23, 7:19 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 56 min |
| May 23, 7:39 PM CDT | Special Weather Statement | AMA | Ochiltree | 36 min |
| May 23, 7:45 PM CDT | Tornado Warning | AMA | Donley, Gray | 30 min |
| May 23, 8:02 PM CDT | Special Weather Statement | AMA | Armstrong | 28 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 24 min |
| May 23, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| May 23, 8:50 PM CDT | Special Weather Statement | AMA | Donley | 25 min |
| May 23, 9:14 PM CDT | Special Weather Statement | AMA | Ochiltree | 16 min |
| May 23, 9:16 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 29 min |
| May 23, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 47 min |
| May 23, 9:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 33 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 62 min |
| May 23, 9:56 PM CDT | Tornado Warning | AMA | Donley | 21 min |
| May 23, 10:21 PM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 23, 10:55 PM CDT | Special Weather Statement | AMA | Donley | 35 min |
| May 23, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 46 min |
| May 23, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 42 min |
| May 24, 3:11 PM CDT | Flash Flood Watch | AMA | Collingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more | 6 hr |
| May 24, 4:11 PM CDT | Special Weather Statement | AMA | Armstrong, Randall | 64 min |
| May 24, 4:14 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 61 min |
| May 24, 4:27 PM CDT | Special Weather Statement | AMA | Hutchinson | 48 min |
| May 24, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 90 min |
| May 24, 5:47 PM CDT | Special Weather Statement | AMA | Armstrong | 43 min |
| May 24, 6:08 PM CDT | Special Weather Statement | AMA | Roberts | 67 min |
| May 24, 6:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 88 min |
| May 24, 6:32 PM CDT | Special Weather Statement | AMA | Armstrong | 58 min |
| May 24, 6:42 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 63 min |
| May 24, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.